MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549214
Medical Device Problem Codes Material Rupture (1546); Use of Device Problem (1670)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 41-year-old caucasian female patient underwent a breast surgery with a 550cc mentor cpx 4 breast tissue expander with suture tabs and experienced a deflation on the right side post-operatively.As a result, the patient underwent explantation on (b)(6) 2022.
 
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) for lot number 9654353 was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.The device manufacture date in section h4 has been updated to october 28, 2021.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 02, 2022, mentor received additional information stating that the device was filled with a blue substance.This is considered user error and such, section h6-medical device problem code has been updated with code a23-use of device problem for proper coding documentation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2022, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On (b)(6) 2022, mentor became aware that the previous lot number 9559192 and serial number (b)(6) were reported incorrectly.The correct lot number for the right breast prosthesis is 9654353.The correct serial number for the right breast prosthesis is 9654353-030.Section d4 has been amended with the correct information on this report.A manufacturing record evaluation for lot number 9654353 is in progress.Once completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).On (b)(6) 2022, mentor became aware that the previous lot number 9559192 and serial number (b)(6) were reported incorrectly.The correct lot number for the right breast prosthesis is 9654353.The correct serial number for the right breast prosthesis is (b)(6).Section d4 has been amended with the correct information on this report.
 
Additional Manufacturer Narrative
On october 18, 2022, the evaluation for the device was completed.Device evaluation summary: during visual evaluation of the tissue expander, a tear was identified at the 6 o¿clock position on the suture tab.Additionally, the shell of the tissue expander was stained with blue and per additional information received it was used by the surgeon to mark the hole in the tissue expander.When the tear was evaluated under a microscope the tear pattern did not reveal parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.Therefore, we were unable to identify the root cause of this tear.As stated in the product insert data sheet, is contraindicated to place drugs or substances inside the implants other than sterile saline for injection since this could compromise the product integrity.Based on the information currently available, a suture tab issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.We would like to assure you that mentor adheres to the highest standards of quality.Our quality assurance process is robust for every product we make and requires that each mentor product undergoes a stringent visual inspection and rigorous testing prior to shipment.In addition, we maintain a comprehensive quality assurance system that complies with the food and drug administration's (fda) good manufacturing practice regulations.Prior to shipping, our devices are checked to ensure that they satisfy these standards in accordance with these processes.We also closely and continually monitor and review the clinical performance and real-world evidence for all our products through clinical studies, registries and post-market surveillance activities.While deflation is historically the most common complication related to tissue expanders, the rate of deflation with mentor® tissue expanders remains very low.An incident of this nature may be the result of one or more of the following factors: over inflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G.Physical exercise) or excessive manipulation/ trauma in the region of the expander.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 07, 2022, mentor determined that there isn¿t enough information available to truly determine that there was any associated user error.Therefore, mentor has updated it's coding for accuracy and determined that a23-use of device problem medical device problem code no longer applies.The device evaluation statement, "as stated in the product insert data sheet, is contraindicated to place drugs or substances inside the implants other than sterile saline for injection since this could compromise the product integrity.", from the previous report, has been removed.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key14793157
Report Number1645337-2022-07381
Device Sequence Number17387222
Product Code LCJ
UDI-Device Identifier00081317006749
UDI-Public00081317006749
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2025
Device Model Number3549214
Device Catalogue Number3549214
Device Lot Number9654353
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer06/30/2022
07/25/2022
08/02/2022
10/18/2022
11/07/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/22/2022
07/26/2022
08/23/2022
10/19/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite